Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 216, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 7, 2007, 7:59 PM CDT for Phelps County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2007, 7:59 PM CDT (00:59 UTC)
- Expired
- Sep 8, 2007, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Phelps County, MO
The radar
The St Louis radar (KLSX), 117 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 9:39 PM CDT | FLASH FLOOD | St. James, MO | CREEK IN ST. JAMES REPORTED OUT OF BANKS AND APPROACHING PROPERTIES. MULTIPLE LOW WATER CROSSINGS ACROSS PHELPS COUNTY REPORTED UNDER WATER AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 100 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1701 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 080105 FFWSGF MOC161-080700- /X.NEW.KSGF.FF.W.0216.070908T0059Z-070908T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 759 PM CDT FRI SEP 7 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... PHELPS COUNTY IN EAST CENTRAL MISSOURI... * UNTIL 200 AM CDT SATURDAY. * HEAVY RAINFALL HAS OCCURRED OVER THE PAST HOUR OVER EASTERN PORTIONS OF PHELPS COUNTY. LOCAL LAW ENFORCEMENT INDICATES THAT SOME LOW WATER CROSSINGS WERE CLOSE TO FLOODING NORTH AND EAST OF ROLLA. ADDITIONAL RUNOFF IS EXPECTED TO OCCUR THIS EVENING. RADAR RAINFALL ESTIMATES OF ONE TO ONE AND A HALF INCHES HAVE FALLEN SINCE 630 PM. MOST OF THE HEAVIER RAIN HAS MOVED EAST OF THE WARNING AREA...WITH LIGHT RAIN EXPECTED THIS EVENING. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... ST. JAMES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3809 9153 3773 9151 3775 9178 3805 9174 $$ DSA
2 follow-up statements
000 WGUS73 KSGF 080317 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1013 PM CDT FRI SEP 7 2007 MOC161-080700- /X.CON.KSGF.FF.W.0216.000000T0000Z-070908T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PHELPS MO- 1013 PM CDT FRI SEP 7 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR EASTERN PHELPS COUNTY... AT 948 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT SOME FLOODING WAS ONGOING IN THE CITY OF ST. JAMES. AN UNSPECIFIED NUMBER OF LOW WATER CROSSINGS...MAINLY OVER THE NORTHEAST PORTION OF THE COUNTY WERE FLOODED. ADDITIONAL SHOWERS WILL BE POSSIBLE OVERNIGHT...BUT ADDITIONAL WIDESPREAD HEAVY RAINFALL OVER THE WARNING AREA IS NOT LIKELY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3809 9153 3773 9151 3775 9178 3805 9174 $$ DSA
000 WGUS73 KSGF 080653 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 152 AM CDT SAT SEP 8 2007 MOC161-080702- /X.EXP.KSGF.FF.W.0216.000000T0000Z-070908T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PHELPS MO- 152 AM CDT SAT SEP 8 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 AM CDT FOR NORTHEASTERN PHELPS COUNTY... AN AREAL FLOOD WARNING WILL BE ISSUED AT 200 AM TO WARN OF THE CONTINUE RUNOFF EXPECTED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA WERE BEGINNING TO RECEDE. WHILE THE FLASH FLOOD THREAT HAS ENDED FOR THE TIME BEING...ADDITIONAL RAINFALL DURING THE OVERNIGHT HOURS WILL PROLONG THE WATER RUNOFF PROCESS. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3809 9153 3773 9151 3775 9178 3805 9174 $$ GAGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 6:30 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Sep 7, 6:30 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 PM CDT FRI SEP 7 2007
.DISCUSSION...
COLD FRONT CURRENTLY LOCATED FROM JUST EAST OF SEDALIA TO CHANUTE
TO SOUTH OF WICHITA CONTINUES IT SLOW MOVEMENT SOUTHWARD THIS
AFTERNOON. WE SAW JUST ENOUGH CLEARING TO DESTABILIZE OUR VERY
MOIST AIRMASS AND GET ANOTHER ROUND OF STORMS GOING ALONG AND
SOUTH OF THE BOUNDARY.
MAIN CONCERN FOR TONIGHT AND THROUGH THE WEEKEND WILL THE HEAVY
AND PROLONGED RAINFALL OVER THE FORECAST AREA. AXIS OF HEAVIEST
RAINFALL WILL BE HIGHLY DEPENDENT ON WHERE THE FRONT STALLS ON
SATURDAY AND SUNDAY. FOR TONIGHT...HAVE FAVORED OUTPUT OF THE
NAM12 WHICH HAS BEEN HANDLING ONGOING PRECIP VERY WELL THUS FAR.
WITH THIS IN MIND WE SHOULD SEE MOST OF THE PRECIP THROUGH THE
EVENING CONFINED TO AREAS NEAR THE FRONT AS IT SAGS SOUTHWARD TO
THE I-44 CORRIDOR. ALREADY SEEING TRAINING STORMS ALONG THE FRONT
OVER OUR NORTHERN COUNTIES AS ORIENTATION OF FRONT LINES UP
PARALLEL TO 700 MB FLOW. INTO SATURDAY AND SUNDAY...THE FRONT IS
EXPECTED TO STALL SOMEWHERE BETWEEN INTERSTATE 44 AND THE ARKANSAS
BORDER. AS TROPICAL MOISTURE OVERRUNS THE BOUNDARY...EXPECT TO SEE
SEVERAL ROUNDS OF HEAVY RAINFALL AS UPPER LEVEL DISTURBANCES RIDE
OVER THE FRONT. ALSO COULD SEE EVEN MORE MOISTURE ADDED TO THE MIX
WITH REMNANTS OF HENRIETTE. THE LATEST PRECIP FORECAST ACCUMULATIONS
GENERATED OFF THE NAM SHOW AN AXIS OF WIDESPREAD 5-7 INCHES BY
SUNDAY EVENING OVER DENT/SHANNON/TEXAS/LACLEDE COUNTIES. STILL
HARD TO PINPOINT EXACTLY WHERE THESE ACCUMULATIONS WILL SET
UP...HOWEVER IT LOOKS PRETTY LIKELY THAT SOME LOCATIONS WILL GET
THESE AMOUNTS...WITH LOCALIZED AMOUNTS WELL OVER 7 INCHES.
FOR THE EXTENDED PORTION OF THE FORECAST...WILL CONTINUE
PRECIPITATION CHANCES THROUGH TUESDAY AS A SECONDARY FRONT AND
UPPER TROUGH PUSHES ACROSS THE AREA. COOLER AND DRY CONDITIONS ARE
EXPECTED BY MIDWEEK AS HIGH PRESSURE BUILDS SOUTHWARD ACROSS THE
CENTRAL AND SOUTHERN PLAINS. ANOTHER TROPICAL SYSTEM EXPECTED TO
MOVE ACROSS THE NORTHERN GULF COAST SOMETIME AROUND MONDAY OR
TUESDAY MAY COMPLICATE FORECAST A BIT.
TERRY
&&
.AVIATION...
00Z TAFS...AVIATION FORECAST WILL REMAIN RATHER COMPLEX THROUGH THE
NEXT 24 HOURS AS CEILINGS FLUCTUATE BETWEEN MVFR AND VFR THROUGH THE
EVENING WITH APPROACHING COLD FRONT. EXPECT TO SEE A GRADUAL
BUILDING DOWN OF CLOUD DECK THROUGH THE OVERNIGHT HOURS AS DEWPOINT
TEMPERATURES REMAIN IN THE LOWER 70S AND WINDS SHIFT TO LIGHT NORTH.
PERSISTENT OVERRUNNING OF MOISTURE ALONG THE FRONT SHOULD KEEP
CEILINGS IN IFR TO MVFR RANGE WITH PERIODS OF PRECIPITATION THROUGH
MUCH OF THE DAY ON SATURDAY.
TERRY
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR KSZ073-097-101.Hazardous weather outlook, Sep 7, 12:55 PM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1255 PM CDT FRI SEP 7 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1255 PM CDT FRI SEP 7 2007 ...HEAVY RAIN WITH POTENTIAL FLOODING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF A COLD FRONT MOVING THROUGH MISSOURI AND EASTERN KANSAS. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE HEAVY RAIN AND FLASH FLOODING. A FEW STORMS MAY ALSO PRODUCE WIND GUSTS OF 60 MPH AND HAIL UP TO THE SIZE OF NICKELS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE COLD FRONT WILL STALL AND MEANDER OVER SOUTHERN MISSOURI DURING THE WEEKEND. AS TROPICAL MOISTURE OVERRIDES THE FRONT...SEVERAL PERIODS OF HEAVY RAINFALL ARE EXPECTED TO DEVELOP. THIS WILL LIKELY LEAD TO FLASH FLOODING...ESPECIALLY OVER SOUTHERN MISSOURI...THROUGH SUNDAY. SOME AREAS COULD SEE UP TOTAL RAINFALL ACCUMULATIONS UP TO A FOOT BY THE END OF THE WEEKEND. LOCATIONS ALONG THE ELK...SPRING...AND JAMES RIVERS AND SHOAL CREEK WILL BE SUSCEPTIBLE TO FLOODING. ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH MID EVENING. STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF FLOODING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 9:54 PM CDT | Areal Flood Warning | SGF | Benton, Camden, Morgan | 11 hr |
| Sep 8, 1:55 AM CDT | Areal Flood Warning | SGF | Phelps | 7 hr |
| Sep 8, 2:01 AM CDT | Flash Flood Warning | SGF | Barton, Dade, Jasper, Lawrence | 12 hr |
| Sep 8, 3:35 AM CDT | Flash Flood Warning | SGF | Phelps, Pulaski | 6 hr |
| Sep 8, 4:39 AM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| Sep 8, 4:54 AM CDT | Flash Flood Warning | SGF | Newton | 9 hr |
| Sep 8, 5:44 AM CDT | River Flood Warning | SGF | Jasper | 38 hr |
| Sep 8, 8:02 AM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
| Sep 8, 8:12 AM CDT | River Flood Warning | SGF | Jasper | 54 hr |
| Sep 8, 8:45 AM CDT | Flash Flood Warning | SGF | Shannon | 5 hr |
| Sep 8, 12:34 PM CDT | Flash Flood Warning | SGF | Stone | 7 hr |
| Sep 8, 2:06 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Sep 8, 2:21 PM CDT | Areal Flood Warning | SGF | Barton, Dade, Jasper, Lawrence, Newton, Polk | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.